Results 1 to 3 of 3
Like Tree1Likes
  • 1 Post By Catrina
Suboxone W/D?
  1. #1
    gracefulrayne1208 is offline New Member
    Join Date
    Sep 2016
    Posts
    1

    Default Suboxone W/D?

    Hey!! Im a newbie ive been searching around the site a bit, there is so much to learn! Thought I might need some anonymous advice or support. Okay, so here's the question of many to come, I'm sure. I have a dependency to Norco 10's, been on them 7-10 years (not consistently), along with clonazepam 1mg at bedtime. I'm trying to come off the Norco, I got six or seven 8mg strips and used those up in 8 days. I have an appt on Friday to talk with a Dr about joining the suboxone program, I have already been cleared by their therapist. So I don't see any reason I would be denied. But, between Monday, 9/05 to Friday 9/09, will I experience any WD symptoms, from the subs or opiates? Did the first set of Subs help any? I took those from Saturday 08/27 to Sunday 09/04? Any help is super welcomed!

  2. #2
    Catrina is online now Diamond Member
    Join Date
    Jan 2010
    Posts
    5,518

    Default

    Welcome Grace!

    8 mg of sub is a huge dose. Subs are a very different drug than any short acting opiate like Norco. It's much, much stronger and the half life is many times longer. Norco, for example has a half life of 4-6 hrs while subs have a half life of as much as 72 hours. Even after only taking the subs for 8 days, the amount of sub that has built up in your system is tremendous. The good news is that if you stick around here and follow the advice given to you, you can become stable on a much lower daily dose of the sub and by following Robert's sub taper plan, you can get off of them without much physical discomfort.

    QUESTION: How much Norco were you taking on average per day before you began to use the subs?

    I'm not going to lie to you. You are apt to feel OK for 2 or 3 days but then you are likely to begin to feel symptoms that include anxiety, trouble sleeping, bathroom issues, aches, and any of the other detox symptoms that are typical with opiate detox. There is a list of over the counter supplements that can help those symptoms called the Thomas Recipe. You can find it here or hopefully someone will give you the link. I can never figure out how to do that or I would give it to you now.

    Look for and read Robert's taper plan that is recommended and has been followed by hundreds of people here with great success. Depending upon how much Norco you were taking, you probably won't need more than 3 or 4mg/day of sub and perhaps even less than that. You'll feel best if you only take enough to be stable (little or no withdrawal symptoms). Read the plan carefully until you understand how you induct by taking a small dose of the sub (1 mg), wait an hour for it to take full effect and if you are still experiencing symptoms, take another .5 mg piece (that's 1/2 mg). Wait another hour and if you're still not feeling well, take another .5 mg piece. You can continue doing this until you are "stable"--no symptoms. Be sure to keep track of how many mgs it took to get stable and that is the amount of your daily dose. You'll stay at that dose for around 4 or 5 days and then reduce by 25%. You may feel a little off for a day or two after you reduce but once you are stable again (usually about 4 days) you will reduce again by 25%. Repeat this process until your daily dose is at or below .25mg per day and then you can begin skip days or jump. It'll be your choice depending upon how you're feeling. Many people reduce to .18 or even .125 per day before they jump. Slow and steady is the key to doing this with the least discomfort possible.

    Your sub doctor will likely prescribe a daily dose that is much higher than what you need. Please believe me on this. They don't know any better. Just get your script and get out of there. Disregard what he/she tells you about how much to take and come back here and let someone help you get started. Some sub doctors insist that you take your first dose in the office. If they do that, no worries. Just take it and we'll get you on the right track.

    In Robert's Plan, the COWS worksheet is recommended to score yourself to ensure that you are far enough into withdrawal to safely take your first dose of sub. Provided you don't take any Norco or other opiate between now and when you get your script, you won't have to worry about that part of the Plan. If you do end up taking something to get you through the next week, find the COWS worksheet and use it! It's important to score yourself honestly to avoid precipitated withdrawal by taking subs before you are far enough into withdrawal.

    I know this is a lot of information and can be overwhelming. There's help here for you so keep posting to let us know how you're doing. For now:

    Post again and tell us how much Norco you were taking per day.
    Find and read and then re-read Robert's Sub Taper Plan.
    Find and become familiar with the COWS worksheet in case you need it.

    ASK QUESTIONS!!

    To answer your other question: I'm sorry to say that by taking subs for the past week, you didn't help anything. You have only delayed the onset of withdrawal. Sorry but I did tell you I wasn't going to lie. It'll be OK though. Don't freak yourself out because that will only make things worse.

    Peace,

    Cat
    Randy35 likes this.

  3. #3
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,302

    Default

    Quote Originally Posted by gracefulrayne1208 View Post
    Hey!! Im a newbie ive been searching around the site a bit, there is so much to learn! Thought I might need some anonymous advice or support. Okay, so here's the question of many to come, I'm sure. I have a dependency to Norco 10's, been on them 7-10 years (not consistently), along with clonazepam 1mg at bedtime. I'm trying to come off the Norco, I got six or seven 8mg strips and used those up in 8 days. I have an appt on Friday to talk with a Dr about joining the suboxone program, I have already been cleared by their therapist. So I don't see any reason I would be denied. But, between Monday, 9/05 to Friday 9/09, will I experience any WD symptoms, from the subs or opiates? Did the first set of Subs help any? I took those from Saturday 08/27 to Sunday 09/04? Any help is super welcomed!

    Hello.

    Cat gave you excellent advice and suggestions. I second her response to you.

    My answer to your questions -

    Did the first set of subs help?
    The first subs you took probably didn't help because you may have taken too much.

    Will you experience wd's from the subs or opiates?
    You probably won't experience wd's for the first couple days because the half life of the subs will hold them away. But on Sept. 7 - 9 you could begin to feel some symptoms.

    And Cat's so right about most sub doctors not having a clue about this drug. I highly doubt any of them has ever taken it so how can they know other thatn what they've read? The people of tghis forum is who I would trust the most to guide you through the induction and taper.

    Here's the link to Robert's sub plan that Cat spoke -

    https://www.drugs.com/forum/suboxone...apy-66109.html

    Read it over carefully. Do it right and you only need to do it once is my motto.

    Let us know how it goes with your doctor.

    Randy
    Last edited by Anonymous; 12-13-2017 at 07:27 PM.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22